MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA INFRARENAL

ENDOLOGIX, INC. AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was being implanted with a bifurcated stent graft (main body) and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).The main body was implanted as expected but during the implantation of the infrarenal proximal extension, the device was implanted in a false lumen of a dissection the was not visible in the pre-operation computed tomography (ct).The physician elected to implant a free-flow thoracic (non-endologix) device (terumo aortic) between the main body and the infrarenal proximal extension.This procedure is outside the indications of use (off- label).The proximal landing zone was the sma (superior mesenteric artery) because the patient was a dialysis patient.The thoracic device was then ballooned.The final angiogram revealed the restoration of the flow through the true lumen and a small unresolved intraoperative endoleak (indeterminate origin) in the aaa.The patient is being monitored and was reported as ok.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the reported intraoperative indeterminate endoleak and implantation of the proximal extension into a false lumen were unable to be confirmed due to the lack of relevant medical records and/or imaging available for review.Therefore device, user, procedure, anatomy relatedness or procedure related harms of these events could not be determined.The final patient status was reported to be under surveillance.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9168766
Report Number2031527-2019-00449
Device Sequence Number2830296
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17)200721
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2020
Device Model NumberA28-28/C75V
Device Lot Number1723274-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT 2037187-003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR